Alert archive / Kentucky / Tornado Warnings in 2010

Tornado Warning 7, NWS Paducah, KY

April 24, 2010Christian County, Trigg County, Kentucky

NWS Paducah, KY issued this tornado warning at Apr 24, 2010, 3:51 PM CDT for Christian County, Trigg County, Kentucky. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2010, 3:51 PM CDT (20:51 UTC)
Expired
Apr 24, 2010, 4:30 PM CDT
In force
39 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon

Counties Christian County, KY, Trigg County, KY

What was reported inside it

TimeReportWhereRemark
Apr 24, 4:26 PM CDTTORNADOPembroke, KYUNCONFIRMED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 1:17 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1184 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WFUS53 KPAH 242051
TORPAH
KYC047-221-242130-
/O.NEW.KPAH.TO.W.0007.100424T2051Z-100424T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
351 PM CDT SAT APR 24 2010

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN CHRISTIAN COUNTY IN WESTERN KENTUCKY...
  SOUTHEASTERN TRIGG COUNTY IN WESTERN KENTUCKY...

* UNTIL 430 PM CDT.

* AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 21 MILES WEST OF
  OAK GROVE...OR 9 MILES NORTH OF DOVER....MOVING NORTHEAST AT 40
  MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  OAK GROVE...
  HOPKINSVILLE...
  PEMBROKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK
SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A HOME OR BUILDING.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 3673 8788 3700 8729 3666 8735 3664 8784
TIME...MOT...LOC 2051Z 232DEG 37KT 3662 8777

$$
1 follow-up statement
067 
WWUS53 KPAH 242104
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
404 PM CDT SAT APR 24 2010

KYC221-242113-
/O.CAN.KPAH.TO.W.0007.000000T0000Z-100424T2130Z/
TRIGG KY-
404 PM CDT SAT APR 24 2010

...THE TORNADO WARNING FOR SOUTHEASTERN TRIGG COUNTY IN WESTERN
KENTUCKY IS CANCELLED...

A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR TRIGG 
COUNTY UNTIL 415 PM CDT.

LAT...LON 3666 8767 3680 8766 3700 8729 3666 8735
TIME...MOT...LOC 2103Z 242DEG 44KT 3667 8754

$$

KYC047-242130-
/O.CON.KPAH.TO.W.0007.000000T0000Z-100424T2130Z/
CHRISTIAN KY-
404 PM CDT SAT APR 24 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR SOUTHERN
CHRISTIAN COUNTY IN WESTERN KENTUCKY...

AT 401 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS STORM WAS
LOCATED NEAR HERNDON...OR 6 MILES WEST OF FORT CAMPBELL NORTH....
MOVING NORTHEAST AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE OAK GROVE...HOPKINSVILLE AND
PEMBROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 3666 8767 3680 8766 3700 8729 3666 8735
TIME...MOT...LOC 2103Z 242DEG 44KT 3667 8754

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 24, 2:48 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Apr 24, 2:48 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
248 PM CDT SAT APR 24 2010

.DISCUSSION...
BIGGEST CHALLENGE WITH THIS PACKAGE WILL BE POPS...QPF..AND SEVERE
WEATHER ASSOCIATED WITH ONGOING STORM SYSTEM.

AT THE TIME OF THIS WRITING A CLOSED UPPER LOW WAS MOVING SLOWLY
EASTWARD OUT OF THE CENTRAL PLAINS. A SFC LOW AND ATTENDANT COLD FRONT
OVER SOUTH CENTRAL MISSOURI ASSOCIATED WITH A VIGOROUS SHORT WAVE
ROTATING AROUND THE UPPER LOW IS PRODUCING STRONG TO SEVERE
THUNDERSTORMS OVER MUCH OF THE HEARTLAND.

ATMOSPHERIC DYNAMICS CONTINUE TO SHOW THE POSSIBILITY FOR A
SIGNIFICANT/WIDESPREAD SEVERE WEATHER OUTBREAK WITH THE POTENTIAL
FOR DAMAGING WINDS...LARGE HAIL...AND STRONG/LONG TRACK TORNADOES.
THE THREAT FOR SEVERE WEATHER WILL CONTINUE THROUGH THE AFTERNOON
HOURS AS THE SFC LOW TRACKS TOWARD THE ST LOUIS AREA.

POPS AND QPF WILL TAPER OFF THIS EVENING AND OVERNIGHT FROM
SOUTHWEST TO NORTHEAST AS THE LOW LIFTS TO THE NNE AND IN THE WAKE
OF THE COLD FRONT. A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL
CONTINUE ON SUNDAY AS MOISTURE AND COLD AIR DROP ESE ACROSS OUR
AREA. THE COMBINATION OF CYCLONIC FLOW ALOFT ON THE BACK SIDE OF
THE UPPER LOW AND LEFTOVER MOISTURE WILL PRODUCE THE CHANCE OF
SHOWERS OVER ALL OR PART OF THE REGION SUNDAY NIGHT THROUGH
TUESDAY.

HIGH PRESSURE SHOULD THEN KEEP THE REGION DRY THROUGH THURSDAY
BUT POP CHANCES ARE BACK IN THE FORECAST FROM THURSDAY NIGHT
THROUGH SATURDAY AS THE NEXT STORM SYSTEM AFFECTS THE REGION.

&&

.AVIATION...
ALL TAF SITES UNDER MODERATE TO HIGH RISK OF SEVERE STORMS TODAY.
CONVECTION WILL CONTINUE ALL TAF SITES THROUGH THE AFTERNOON...AND
MAY LINGER INTO EARLY EVENING AT KEVV AND KOWB.  MVFR TO IFR CIGS
WILL PERSIST THROUGH THE AFTERNOON...WITH MVFR TO IFR VSBYS WITH
TSTMS.  WINDS WILL BE FROM THE SOUTH TO SOUTHWEST AND GUSTING TO 30
KTS...AND MUCH HIGHER GUSTS LIKELY WITH TSTMS.  CIGS WILL IMPROVE TO
VFR LATE AFTERNOON/EARLY EVENING FROM SOUTHWEST TO NORTHEAST AS
CONVECTION ENDS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

JAP/RST
Hazardous weather outlook, Apr 24, 3:15 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
315 PM CDT SAT APR 24 2010

ILZ080-084-085-088>090-092>094-KYZ001>009-MOZ076-086-087-100-
107>112-114-252015-
PERRY IL-JACKSON-WILLIAMSON-UNION IL-JOHNSON-POPE-ALEXANDER-
PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-PERRY MO-BOLLINGER-CAPE GIRARDEAU-
WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-
NEW MADRID-
315 PM CDT SAT APR 24 2010

...TORNADO WATCH 94 IS IN EFFECT UNTIL 8 PM CDT FOR AREAS OF THE
QUAD STATE SOUTH AND WEST OF A LINE FROM PINCKNEYVILLE TO ELDORADO
ILLINOIS TO MURRAY KENTUCKY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...WESTERN KENTUCKY AND SOUTHEAST MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS TODAY GENERALLY SOUTH
AND EAST OF A LINE FROM CALHOUN KENTUCKY TO EDDYVILLE ILLINOIS TO
HICKMAN KENTUCKY. A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS
OVER THE REMAINDER OF THE QUAD STATE REGION WITH THE EXCEPTION OF
CARTER...RIPLEY...WAYNE...AND BUTLER COUNTIES OF SOUTHEAST MISSOURI.
DAMAGING WIND WILL BE THE PRIMARY THREAT...HOWEVER LONG TRACK
TORNADOES WITH LARGE HAIL ARE A GOOD BET...ESPECIALLY IN THE HIGH
RISK AREA. THIS IS A PARTICULARLY DANGEROUS SITUATION. PERSONS
ACROSS THE QUAD STATE SHOULD MONITOR NOAA WEATHER RADIO OR THEIR
FAVORITE MEDIA OUTLET AND BE PREPARED TO TAKE PROTECTIVE ACTION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE HEARTLAND ON
SUNDAY...THEN AGAIN THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED TO CONTINUE THROUGH THE AFTERNOON.

ILZ075>078-081>083-086-087-091-INZ081-082-085>088-KYZ010>022-
252015-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-SALINE-
GALLATIN-HARDIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-
CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-
HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-
315 PM CDT SAT APR 24 2010

...TORNADO WATCH 96 IS IN EFFECT UNTIL 9 PM CDT FOR AREAS OF THE
QUAD STATE NORTH AND EAST OF A LINE FROM PINCKNEYVILLE TO ELDORADO
ILLINOIS TO MURRAY KENTUCKY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS TODAY GENERALLY SOUTH
AND EAST OF A LINE FROM CALHOUN KENTUCKY TO EDDYVILLE ILLINOIS TO
HICKMAN KENTUCKY. A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS
OVER THE REMAINDER OF THE QUAD STATE REGION WITH THE EXCEPTION OF
CARTER...RIPLEY...WAYNE...AND BUTLER COUNTIES OF SOUTHEAST MISSOURI.
DAMAGING WIND WILL BE THE PRIMARY THREAT...HOWEVER LONG TRACK
TORNADOES WITH LARGE HAIL ARE A GOOD BET...ESPECIALLY IN THE HIGH
RISK AREA. THIS IS A PARTICULARLY DANGEROUS SITUATION. PERSONS
ACROSS THE QUAD STATE SHOULD MONITOR NOAA WEATHER RADIO OR THEIR
FAVORITE MEDIA OUTLET AND BE PREPARED TO TAKE PROTECTIVE ACTION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE HEARTLAND ON
SUNDAY...THEN AGAIN THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED TO CONTINUE THROUGH THE AFTERNOON.

JAP

In the hours before

Local storm report, Apr 24, 1:48 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
148 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     TSTM WND GST     KARNAK                  37.58N 88.33W
04/24/2010  E70 MPH          HARDIN             IL   TRAINED SPOTTER

&&

SMITTY
Local storm report, Apr 24, 2:22 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
222 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     VIENNA                  37.41N 88.89W
04/24/2010                   JOHNSON            IL   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN IN AND SOUTH OF
            VIENNA ILLINOIS

&&

DLL
Local storm report, Apr 24, 2:53 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
253 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HEAVY RAIN       KEVIL                   37.08N 88.89W
04/24/2010  M1.71 INCH       BALLARD            KY   AMATEUR RADIO

            NEARLY ONE AND THREE QUARTER INCH OF RAIN WITHIN ONE
            HOUR.

&&

SMITTY
Local storm report, Apr 24, 3:14 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
314 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TSTM WND DMG     HAZEL                   36.51N 88.33W
04/24/2010                   CALLOWAY           KY   EMERGENCY MNGR

            REPORT OF TREES DOWN IN THE COMMUNITY OF HAZEL. DIME SIZE
            HAIL ALSO REPORTED WITH THIS STORM.

&&

SMITTY
Local storm report, Apr 24, 3:30 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
330 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     FLASH FLOOD      2 S ELDORADO            37.78N 88.44W
04/24/2010                   SALINE             IL   LAW ENFORCEMENT

            WATER OVER STATE ROUTE 142 2 MILES SOUTH OF ELDORADO.
            MAJOR VEHICLE ACCIDENT AT LOCATION.

&&

SMITTY
Local storm report, Apr 24, 3:32 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
332 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     TSTM WND GST     KARNAK                  37.29N 88.98W
04/24/2010  E70.00 MPH       PULASKI            IL   TRAINED SPOTTER

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 10:02 AM CDTSevere Thunderstorm WarningPAHBallard43 min
Apr 24, 12:50 PM CDTAreal Flood AdvisoryPAHBallard, Carlisle, Fulton, Hickman55 min
Apr 24, 1:28 PM CDTSevere Thunderstorm WarningPAHBallard, Carlisle47 min
Apr 24, 1:33 PM CDTSevere Thunderstorm WarningPAHBallard42 min
Apr 24, 1:44 PM CDTSevere Thunderstorm WarningPAHCarlisle, Fulton, Hickman30 min
Apr 24, 1:46 PM CDTSevere Thunderstorm WarningPAHLivingston44 min
Apr 24, 1:49 PM CDTSevere Thunderstorm WarningPAHBallard, Livingston, McCracken41 min
Apr 24, 2:11 PM CDTSevere Thunderstorm WarningPAHBallard, Carlisle25 min
Apr 24, 2:14 PM CDTAreal Flood AdvisoryPAHBallard, Carlisle, Graves, Livingston, McCracken, Marshall94 min
Apr 24, 2:47 PM CDTAreal Flood AdvisoryPAHCaldwell, Calloway, Christian, Graves, Hopkins, Lyon and 5 more3 hr
Apr 24, 2:47 PM CDTSevere Thunderstorm WarningPAHMcCracken43 min
Apr 24, 3:03 PM CDTSevere Thunderstorm WarningPAHCalloway, Trigg42 min
Apr 24, 3:34 PM CDTSevere Thunderstorm WarningPAHCaldwell, Christian, Hopkins, Trigg41 min
Apr 24, 4:06 PM CDTSevere Thunderstorm WarningPAHChristian, Daviess, Hopkins, McLean, Muhlenberg39 min
Apr 24, 4:15 PM CDTSevere Thunderstorm WarningPAHChristian, Hopkins, Muhlenberg, Todd45 min
Apr 24, 4:19 PM CDTSevere Thunderstorm WarningPAHTodd41 min
Apr 24, 4:28 PM CDTTornado WarningPAHChristian, Todd32 min
Apr 24, 4:55 PM CDTTornado WarningPAHTodd26 min
Apr 24, 5:00 PM CDTSevere Thunderstorm WarningPAHTodd15 min

Nearby

Tornado Warnings in Kentucky, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.